Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.
You can specifically discuss with your doctor about trying Fluoxetine (Prozac) or Sertraline (Zoloft). Both of them are activating SSRI antidepressants and can be a good option in your case.
For Prozac, the dose range is from 20-60 mg per day and for Zoloft, the dose range is from 50-150 mg per day.
Other than SSRIs, a SNRI antidepressant like Desvenlafaxine (Pristiq) can also be a good option. The daily dose range is 50 mg once a day in single dose.
My doctor has prescribed Lexapro 5 mg. So now I am on 4 medications: Lorazepam .5 mg, Lexapro 5 mg, Buspirone 15 mg, and Geodon 80 mg. After 6 weeks I am going to stop taking Lorazepam. So then I will be on 3. Are these three safe in pregnancy as I am thinking of becoming pregnant in future.
My name is XXXXX XXXXX I’m the moderator for this topic. I noticed that you have opted out your professional. If you are still waiting for an answer, I will try to find a new professional to assist you! Please keep in mind that sometimes finding the right professional can take a little longer than expected. All of our professionals come on at varying times, so sometimes it’s a bit difficult to predict. Either way....If you would prefer not to wait, please feel free to let me know, and I will cancel this question for you. Thank you.
Welcome to the site.
I am Dr. Kaushik and i believe i can help you with your query.
I have gone through your dialogue with the previous expert and i can understand your concerns about the possible ill effects of these drugs on pregnancy.
Well, you see like almost all the psychotropic medications these three medications namely Geodon, Buspirone and Lexapro are teratogenic in nature meaning that they can cause deformities in the fetus if taken during pregnancy , especially the risk is very high during the first trimester ( i.e first 3 months of pregnancy), so you shall have to stop all of them before planning for pregnancy or else an alternative to this will be to use them at lowest possible doses and that too under the watchful supervision of your doctor with periodic monitoring of fetus by your doctor.
So i will suggest that in order to plan for pregnancy since you will have to remain abstinent from these drugs for at least first 3 months of pregnancy and even after that the drugs will be limited in their use as far the doses are concerned , so it is best for you to first become absolutely symptom free and then proceed with pregnancy so that your pregnancy is uneventful and safe for yourself as well as for the baby and you can pass the stipulated risky phase without the use of drugs.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
If there is any further assistance needed please feel free to ask using the reply button.
So sorry for pressing the wrong rating. I gave you excellent rating, but the computer was asking for more money. So I was just experimenting that if I press any other button, will the computer still ask for money. Can you delete the bad service remark? That is by mistake.
This is an error Dr. Kaushik. You gave an excellent answer. Sorry my daughter was messing with my computer.
I will give you excellent rating. I have one more concern. I get my daughter ready for her school and drop her. Then I come home and pass my time. I try to go to the gym at 3 p.m. before picking up my daughter from school at 4:30. I have started losing motivation of going to the gym lately.
This can be compared with last year when I used to go to the gym five days a week and that too for about 2 hours. I lost 25 pounds by going to the gym last year. I was on Citalopram 20 mg, Lamictal 200 mg, and Geodon 80 mg. I had mania in me even my psychiatrist noted that is when he tapered Citalopram and stopped it. I used to just focus on one thing back then so much of losing weight and going to the gym.
My doctor today has increased my Lexapro from 5 to 10 mg as of the 22nd. Why am I not motivated to go to the gym like before. My doctor even decreased my Geodon from 80 to 60 mg last night. This medicine caused me sleepiness in the morning. I don't have even little mania to take me to the gym. I got up today and got my daughter ready for her school. Dropped her and went for shopping. I feel like sitting home and relaxing. Am I falling into depression? Or is Lexapro going to take more time to show the effects of 10 mg? Or is it I might not get mania in one day? It could take 3-4 days.
What do you think is happening to me Dr. Kaushik?